Alert archive / Michigan / Snow Advisories in 2005
Snow Advisory 2, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this snow advisory at Dec 3, 2005, 3:21 PM EST for 9 counties in Michigan. It took effect at Dec 3, 2005, 6:00 PM EST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Dec 3, 2005, 3:21 PM EST (20:21 UTC)
- In effect from
- Dec 3, 2005, 6:00 PM EST
- Expired
- Dec 4, 2005, 2:33 AM EST
- In force
- 9 hr
- Issued by
- NWS Grand Rapids, MI
Counties Allegan County, MI, Barry County, MI, Calhoun County, MI, Eaton County, MI, Jackson County, MI, Kalamazoo County, MI, Kent County, MI, Ottawa County, MI, Van Buren County, MI
The radar
The Grand Rapids radar (KGRR), 41 km from the middle of the area, began a volume at 20:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 8.4 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 804 m above ground
- 0-6 km bulk shear
- 74 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- 127 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS43 KGRR 032021 WSWGRR URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 321 PM EST SAT DEC 3 2005 ...SNOW IS ON THE WAY... .LOW PRESSURE IN NORTHWEST ARKANSAS WILL MOVE NORTHEAST TO THE OHIO VALLEY TONIGHT AND BRING SNOW WITH IT. LIGHT SNOW...CURRENTLY SPREADING EAST FROM IOWA AND WISCONSIN WILL MOVE INTO SOUTHWEST LOWER MICHIGAN THIS EVENING. THE SNOW WILL BECOME MODERATE TO OCCASIONALLY HEAVY LATER THIS EVENING AND DURING THE EARLY OVERNIGHT HOURS. MIZ056-057-064>066-071>074-040430- /O.NEW.KGRR.SN.Y.0002.051203T2300Z-051204T1100Z/ OTTAWA-KENT-ALLEGAN-BARRY-EATON-VAN BUREN-KALAMAZOO-CALHOUN- JACKSON- INCLUDING THE CITIES OF...GRAND HAVEN...GRAND RAPIDS...HOLLAND... HASTINGS...CHARLOTTE...SOUTH HAVEN...KALAMAZOO...BATTLE CREEK... JACKSON 321 PM EST SAT DEC 3 2005 ...SNOW ADVISORY IN EFFECT UNTIL 6 AM EST SUNDAY... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A SNOW ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM EST SUNDAY. LIGHT SNOW WILL BEGIN BY 6 PM AND CONTINUE OVERNIGHT. THE SNOW MAY BECOME MODERATE TO HEAVY AT TIMES WITH SNOWFALL RATES OF AN INCH AN HOUR. LOOK FOR 3 TO 5 INCHES OF SNOWFALL BY SUNRISE SUNDAY. BLOWING AND DRIFTING SHOULD NOT BE A PROBLEM AS WINDS ARE EXPECTED TO BE LESS THAN 15 MPH OR SO. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ 93
2 follow-up statements
000 WWUS43 KGRR 040300 WSWGRR URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1000 PM EST SAT DEC 3 2005 ...SNOW TO CONTINUE OVERNIGHT... .SNOW WILL CONTINUE OVERNIGHT WELL NORTH OF A LOW PRESSURE SYSTEM WHICH IS MOVING NORTHEAST INTO THE OHIO VALLEY REGION. PERIODS OF LIGHT TO MODERATE SNOW WILL CONTINUE THROUGH AROUND 1 OR 2 AM SUNDAY. SNOW WILL GRADUALLY TAPER OFF TO LIGHTER SNOW AND FLURRIES AFTER 2 AM. MIZ056-057-064>066-071>074-041100- /O.CON.KGRR.SN.Y.0002.000000T0000Z-051204T1100Z/ OTTAWA-KENT-ALLEGAN-BARRY-EATON-VAN BUREN-KALAMAZOO-CALHOUN- JACKSON- INCLUDING THE CITIES OF...GRAND HAVEN...GRAND RAPIDS...HOLLAND... HASTINGS...CHARLOTTE...SOUTH HAVEN...KALAMAZOO...BATTLE CREEK... JACKSON 1000 PM EST SAT DEC 3 2005 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST SUNDAY... A SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST SUNDAY. STEADY LIGHT TO MODERATE SNOW WILL CONTINUE IN PROGRESS THROUGH AROUND 1 OR 2 AM. ADDITIONAL SNOW ACCUMULATIONS OF 1 TO 3 INCHES ARE POSSIBLE OVERNIGHT AND THIS WILL BRING STORM TOTAL SNOWFALL INTO THE 3 TO 5 INCH RANGE BY DAYBREAK SUNDAY. STEADY LIGHT TO MODERATE SNOW WILL TAPER OFF TO LIGHT SNOW AND FLURRIES AFTER 1 TO 2 AM SUNDAY. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ LAURENS
000 WWUS43 KGRR 040733 WSWGRR URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 233 AM EST SUN DEC 4 2005 ...STEADIEST BAND OF LIGHT TO MODERATE SNOW EXITING AREA... .THE BAND OF STEADIEST LIGHT TO MODERATE SNOW IS MOVING OUT OF OUR AREA. THEREFORE THE SNOW ADVISORY HAS BEEN CANCELLED. LIGHT SNOW SHOWERS AND FLURRIES WILL CONTINUE THROUGH DAYBREAK BUT WITH VERY LITTLE IF ANY ADDITIONAL ACCUMULATIONS. MIZ056-057-064>066-071>074-040845- /O.CAN.KGRR.SN.Y.0002.000000T0000Z-051204T1100Z/ OTTAWA-KENT-ALLEGAN-BARRY-EATON-VAN BUREN-KALAMAZOO-CALHOUN- JACKSON- INCLUDING THE CITIES OF...GRAND HAVEN...GRAND RAPIDS...HOLLAND... HASTINGS...CHARLOTTE...SOUTH HAVEN...KALAMAZOO...BATTLE CREEK... JACKSON 233 AM EST SUN DEC 4 2005 ...SNOW ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS CANCELLED THE SNOW ADVISORY. LIGHT SNOW SHOWERS AND FLURRIES WILL CONTINUE THROUGH DAYBREAK BUT WITH VERY LITTLE IF ANY ADDITIONAL ACCUMULATIONS. $$ LAURENS
What forecasters said that day
The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this snow advisory went out at Dec 3, 11:23 AM EST, 3 hours 58 minutes earlier.
Area forecast discussion, Dec 3, 11:23 AM EST, 3 hours 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1123 AM EST SAT DEC 3 2005 .UPDATED... DUE TO LOW LEVEL SOUTHEAST WINDS THE LAKE EFFECT SNOW SHOWER ACTIVITY IS PUSHING OFF SHORE. THUS I TOOK THE SNOW OUT OF THE EARLY AFTERNOON FORECAST. HOWEVER SNOW IS DEVELOPING RAPIDLY IN THE WARM ADVECTION ZONE ACROSS IOWA...MINNESOTA AND WESTERN WISCONSIN. THE MODELS BRING THIS INTO WEST MICHIGAN AROUND 00Z BUT I AM SOMEWHAT CONCERNED IT WILL DEVELOP FASTER THAN THAT. SO I PUT A LOW CHANCE FOR ALL BUT THE NORTHEAST AFTER 3 PM. WE MAY UPGRADE TO A SNOW ADVISORY SOUTH 1/2 OF THE CWA TONIGHT DUE TO GOOD LIFT IN THE DENDRITIC GROWTH REGION OF THE CLOUDS (-12C TO -15C) AND THE AREA OF NET ISENTROPIC OMEGA THAT CROSSES THE SOUTHERN 1/3 OF LOWER MICHIGAN AROUND 06Z. BESIDE THAT THE 500 TO 300 MB DEFORMATION ZONE MATCHES THE CURRENT SNOW AREA VERY WELL AND THAT MOVES DIRECTLY ACROSS THE SOUTHERN 1/3 OF LOWER MICHIGAN BTW 00Z AND 06Z. CLEARLY A PERIOD OF MODERATE SNOW IS A GOOD BET FROM 00Z TO 06Z OVER THE SRN 1/3 OF THE STATE. ALL OF THIS LEADS ME TO BE ON THE FENCE FOR 3 TO 5 INCHES SOUTH OF INTERSTATE 96 TONIGHT. && .GRR WATCHES/WARNINGS/ADVISORIES...NONE. && WDM
Hazardous weather outlook, Dec 3, 4:30 AM EST, 10 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND RAPIDS MI 430 AM EST SAT DEC 3 2005 LMZ844>849-MIZ037>040-043>046-050>052-056>059-064>067-071>074-040900- ST JOSEPH TO SOUTH HAVEN-SOUTH HAVEN TO HOLLAND- HOLLAND TO GRAND HAVEN-GRAND HAVEN TO WHITEHALL- WHITEHALL TO PENTWATER-PENTWATER TO MANISTEE-MASON-LAKE-OSCEOLA- CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-MONTCALM-GRATIOT- OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-INGHAM-VAN BUREN- KALAMAZOO-CALHOUN-JACKSON- 430 AM EST SAT DEC 3 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT LOW PRESSURE TRACKING THROUGH THE OHIO VALLEY TONIGHT WILL BRING ACCUMULATING SNOWS TO SOUTHERN MICHIGAN. 2 TO 4 INCH ACCUMULATIONS ARE EXPECTED ALONG THE INTERSTATE 94 CORRIDOR... WITH 1 TO 3 INCH AMOUNTS TO THE NORTH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY LAKE EFFECT SNOW SHOWERS ARE EXPECTED EACH DAY SUNDAY THROUGH THURSDAY AS COLD AIR CONTINUES TO POUR INTO THE REGION. ADDITIONAL ACCUMULATIONS ARE LIKELY...PARTICULARLY WEST OF HIGHWAY 131. LARGE WAVES WILL BE COMMON ON LAKE MICHIGAN...POSING A THREAT TO SMALL CRAFT AS WELL AS ANYONE VENTURING OUT ON PIERS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED BUT SNOWFALL REPORTS ARE ALWAYS APPRECIATED. USE THE WEATHER SPOTTER REPORT FORM ON OUR WEB PAGE AT WWW.WEATHER.GOV/GRR. MEADE
Nearby
Snow Advisories in Michigan, 2005Every snow advisory in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.